Alert archive / Mississippi / Red Flag Warnings in 2010

Red Flag Warning 4, NWS New Orleans, LA

October 5, 20108 counties in Mississippi

NWS New Orleans, LA issued this red flag warning at Oct 5, 2010, 4:53 AM CDT for 8 counties in Mississippi. It took effect at Oct 5, 2010, 7:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2010, 4:53 AM CDT (09:53 UTC)
In effect from
Oct 5, 2010, 7:00 AM CDT
Expired
Oct 5, 2010, 7:00 PM CDT
In force
12 hr
Issued by
NWS New Orleans, LA

Counties Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2010-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2010-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2558 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WWUS84 KLIX 050953
RFWLIX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 AM CDT TUE OCT 5 2010

...A RED FLAG WARNING IS IN EFFECT TODAY FOR SOUTH MISSISSIPPI
TODAY... 
...A FIRE WEATHER WATCH IS IN EFFECT TODAY FOR EAST CENTRAL AND
SOUTHEAST LOUISIANA...

.A VERY DRY AIRMASS WILL REMAIN OVER THE REGION TODAY. NORTH WINDS OF
10 TO 15 MPH WITH HIGHER GUSTS WILL PREVAIL FROM MID MORNING
THROUGH THE AFTERNOON HOURS.

MSZ068>071-077-080>082-052200-
/O.UPG.KLIX.FW.A.0004.101005T1500Z-101006T0000Z/
/O.NEW.KLIX.FW.W.0004.101005T1200Z-101006T0000Z/
WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
453 AM CDT TUE OCT 5 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

RELATIVE HUMIDITY VALUES WILL FALL TO NEAR 20 PERCENT THIS
AFTERNOON. NORTH WINDS OF 10 TO 15 MPH WITH OCCASIONAL GUSTS TO NEAR
20 MPH ARE FORECAST. THIS WILL CREATE CONDITIONS FAVORABLE FOR
RAPID FIRE GROWTH AND SPREAD. RAINFALL IS NOT EXPECTED FOR AT
LEAST THE NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND DRY CONDITIONS WILL 
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

LAZ034>040-046>050-056>070-052200-
/O.EXT.KLIX.FW.A.0004.101005T1200Z-101006T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-
453 AM CDT TUE OCT 5 2010

...FIRE WEATHER WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT THROUGH THIS EVENING. 

RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20 TO 25 PERCENT RANGE
ACROSS MOST OF THE AREA THIS AFTERNOON. NORTH WINDS OF 10 TO 15 MPH
WITH OCCASIONAL GUSTS TO NEAR 20 MPH ARE FORECAST. THIS WILL
CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.
RAINFALL IS NOT EXPECTED FOR AT LEAST THE NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. OUTDOOR BURNING IS BANNED UNTIL FURTHER
NOTICE ACROSS ALL OF LOUISIANA.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Oct 5, 3:20 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 5, 3:20 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 AM CDT TUE OCT 5 2010

.SHORT TERM...
ANOTHER NICE DAY IN STORE FOR THE AREA. THE DEEP UPPER TROUGH THAT
HAS ENCOMPASSED THE EASTERN HALF OF THE COUNTRY WILL BEGIN A SLOW
WITHDRAWAL FROM THE EAST COAST. IT WILL BE REPLACED BY A SHORT
LIVED UPPER RIDGE. IT WILL BE DURING THIS TIME FRAME...THE
WEEKEND...THAT WE SHOULD SEE SOME WARM TEMPS. AN UPPER LOW SHOULD
DROP OUT OF THE ROCKIES AND KEEP THINGS UNSETTLED STARTING TUE OF
NEXT WEEK. THEN ANOTHER UPPER TROUGH SHOULD DROP OUT OF CANADA AND
RESUME THE NICE WX BY THE END OF NEXT WEEK ONCE IT SENDS A COLD
FRONT THOUGH.

&&

.AVIATION...
CLEAR SKIES WITH EXCELLENT VISIBILITIES WILL CONTINUE THE NEXT
COUPLE DAYS. OCCASIONAL NORTHERLY WIND GUSTS OF 15 TO 20 KNOTS WILL
BE TODAY...ESPECIALLY AT KNEW...KMSY AND KGPT. 11

&&

.MARINE...
COOL DRY AIR PUSHING OFFSHORE HAS MAINTAINED MODERATE TO STRONG
NORTH WINDS OVERNIGHT ACROSS THE COASTAL WATERS. A SMALL CRAFT
ADVISORY WILL REMAIN IN EFFECT UNTIL 10 AM TODAY FOR THE GULF
COASTAL WATERS EAST OF THE MISSISSIPPI. SMALL CRAFT SHOULD EXERCISE
CAUTION TODAY FOR THE GULF COASTAL WATERS WEST OF THE MISSISSIPPI
RIVER...AND FOR LOCATIONS EAST OF THE RIVER TODAY UNTIL 10 AM.
ALSO...SMALL CRAFT SHOULD EXERCISE CAUTION ON LAKES PONTCHARTRAIN
AND MAUREPAS UNTIL 10 AM TODAY.

THE MODERATELY STRONG PRESSURE GRADIENT AND THE COOL DRY AIRMASS
WILL GRADUALLY WEAKEN OVER THE NEXT FEW DAYS. SMALL CRAFT SHOULD
EXERCISE CAUTION HEADLINES WILL LIKELY BE NEEDED AGAIN TONIGHT AND
INTO WEDNESDAY BEFORE WINDS DIMINISH FURTHER FOR THE END OF THE
WEEK. 11

&&

FIRE WEATHER...
A VERY DRY AIR MASS WILL CONTINUE TO BE REINFORCED BY NORTHERLY
WINDS THROUGH THE WEEK. AFTERNOON RELATIVE HUMIDITY WILL FALL NEAR
20 PERCENT ACROSS MUCH OF THE AREA TUESDAY AND WEDNESDAY. WITH
LITTLE TO NO RAINFALL OVER THE PAST FEW WEEKS AND NO PRECIPITATION
FORECAST THROUGH THE PERIOD...FUELS WILL ALSO CONTINUE TO DRY. THE
KEETCH-BYRAM DROUGHT INDEX HAS ALREADY RISEN ABOVE 600 ACROSS A
LARGE PORTION OF THE LOCAL FORECAST AREA. THE COMBINATION OF LOW
RELATIVE HUMIDITY...MODERATE WINDS AND DRY FUELS WILL CONTINUE TO
LEAD TO DANGEROUS BURNING CONDITIONS. A FIRE WEATHER WATCH IS IN
EFFECT FOR ALL OF SOUTHEAST AND EAST CENTRAL LOUISIANA TODAY. A RED
FLAG WARNING WILL BE IN EFFECT FOR SOUTH MISSISSIPPI FROM 7 AM TO 7
PM TODAY.

ADDITIONALLY...DUE TO THESE DANGEROUS BURNING CONDITIONS...THE
LOUISIANA DEPARTMENT OF AGRICULTURE AND FORESTRY /LDAF/ HAS ISSUED A
STATE-WIDE OUTDOOR BURN BAN WHICH WILL BE IN EFFECT UNTIL FURTHER
NOTICE. FOR MORE INFORMATION...PLEASE REFER TO THE LDAF WEBSITE AT
WWW.LDAF.STATE.LA.US

THE MISSISSIPPI FORESTRY COMMISSION HAS ALSO ISSUED A BURN BAN FOR
AMITE AND HARRISON COUNTIES IN SOUTH MISSISSIPPI. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  43  80  47 /   0   0   0   0
BTR  78  47  82  50 /   0   0   0   0
ASD  75  45  80  48 /   0   0   0   0
MSY  75  58  79  60 /   0   0   0   0
GPT  76  49  80  50 /   0   0   0   0
PQL  76  45  82  47 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FIRE WEATHER WATCH FROM 7 AM TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
     ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...LAKE BORGNE...AND
     MISSISSIPPI SOUND.

MS...RED FLAG WARNING FROM 7 AM TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

&&
Hazardous weather outlook, Oct 5, 3:48 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 AM CDT TUE OCT 5 2010

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-060900-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
348 AM CDT TUE OCT 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
FIRE WEATHER...
DANGEROUS BURNING CONDITIONS WILL CONTINUE ACROSS THE REGION WITH
LOW RELATIVE HUMIDITY...MODERATE WINDS AND DRY FUELS. A RED FLAG
WARNING IS IN EFFECT FOR SOUTHERN AND COASTAL MISSISSIPPI THROUGH
7 PM CDT THIS EVENING. A FIRE WEATHER WATCH IS IN EFFECT FOR
THE REMAINDER OF THE AREA. ADDITIONALLY...THE LOUISIANA
DEPARTMENT OF AGRICULTURE AND FORESTRY HAS ISSUED A STATE WIDE
BURN BAN IN EFFECT UNTIL FURTHER NOTICE.

MARINE...
MODERATE WINDS WILL KEEP MARINE CONDITIONS AT CAUTION STATUS
TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Mississippi, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.